Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Feb 7, 2015, 4:00 AM CST for Furnas County, Gosper County, Harlan County, Nebraska; 4 counties in Kansas. It took effect at Feb 7, 2015, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 4:00 AM CST (10:00 UTC)
- In effect from
- Feb 7, 2015, 12:00 PM CST
- Expired
- Feb 7, 2015, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Furnas County, NE, Gosper County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS83 KGID 071000 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 400 AM CST SAT FEB 7 2015 ...RED FLAG WARNING CONDITIONS ARE EXPECTED THIS AFTERNOON... .THE COMBINATION OF UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND OCCASIONALLY GUSTY WESTERLY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS THE WARNED AREA TODAY. KSZ005-006-017-018-NEZ072-082-083-080000- /O.NEW.KGID.FW.W.0001.150207T1800Z-150208T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-GOSPER-FURNAS-HARLAN- 400 AM CST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018...072...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...WESTERLY WINDS NEAR 20 MPH...WITH GUSTS TO 25 MPH...ARE EXPECTED THIS AFTERNOON. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 20 PERCENT THIS AFTERNOON. * IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH CONDITIONS ARE EXPECTED ACROSS THE WARNED AREA THIS AFTERNOON. ALL POTENTIAL FIRE IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROSSI
1 follow-up statement
609 WWUS83 KGID 072350 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 550 PM CST SAT FEB 7 2015 KSZ005-006-017-018-NEZ072-082-083-080100- /O.EXP.KGID.FW.W.0001.000000T0000Z-150208T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-GOSPER-FURNAS-HARLAN- 550 PM CST SAT FEB 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 017...018...072...082 AND 083... RELATIVE HUMIDITY VALUES WILL CONTINUE TO INCREASE TONIGHT AS TEMPERATURES COOL. AFTER A LULL IN WIND SPEEDS THIS EVENING... NORTHWEST WINDS WILL INCREASE OVERNIGHT FOLLOWING A COLD FRONTAL BOUNDARY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 7, 2:47 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 7, 2:47 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 247 AM CST SAT FEB 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 243 AM CST SAT FEB 7 2015 AN UPPER LEVEL DISTURBANCE ACROSS NORTHERN CALIFORNIA WILL ROUND THE TOP OF THE RIDGE OF HIGH PRESSURE ACROSS THE INTERMOUNTAIN WEST OVER THE NEXT 24 HOURS...WITH LITTLE APPRECIABLE CONSEQUENCES LOCALLY THROUGH THE SHORT TERM PERIODS. AT THE SURFACE...LIGHT WESTERLY WINDS BEHIND THE WARM FRONT THAT CROSSED THE REGION YESTERDAY CONTINUE ACROSS THE LOCAL AREA THIS MORNING...AND THESE WINDS HAVE SO FAR REMAINED STRONG ENOUGH TO PREVENT THE FORMATION OF SOME PATCHY FOG THIS MORNING...DESPITE THE ELEVATED DEWPOINTS THANKS TO SIGNIFICANT SNOW MELT ON FRIDAY. WITH MOSTLY CLEAR SKIES AND UNSEASONABLY WARM TEMPERATURES FORECAST FOR THIS AFTERNOON...EXPECT DECENT MIXING OF WINDS DOWN FROM ALOFT...AND INCREASED WINDS AND LOWERED RELATIVE HUMIDITIES SOME. AS A RESULT...WE WILL LIKELY SEE AN ELEVATED FIRE DANGER IN SNOW FREE AREAS ACROSS ROUGHLY THE SOUTHWESTERN THIRD OF THE LOCAL AREA...AND WILL GO AHEAD AND EXPAND THE PREVIOUS MENTION IN THE MORNING HWO. OTHER THAN THIS INCREASED FIRE DANGER...HOWEVER...TODAY SHOULD BE AN EXCELLENT DAY ACROSS THE REGION FOR EARLY FEBRUARY...WITH HIGH TEMPERATURES RUNNING 20-30 DEGREES ABOVE NORMAL FOR EARLY FEBRUARY. FOR TONIGHT...EXPECT A MILD EVENING ACROSS THE REGION AS WINDS REMAIN SOMEWHAT ELEVATED DUE TO AN INCREASING PRESSURE GRADIENT ASSOCIATED WITH A SURFACE LOW TRACKING ACROSS THE MISSOURI RIVER VALLEY. WITH SUCH MILD TEMPERATURES FORECAST...WE HAVE THE POTENTIAL TO TIE/BREAK A COUPLE OF WARM LOW TEMPERATURE RECORDS FOR THE DATE ACROSS THE LOCAL AREA AS GRI AND HSI HAVE FORECAST LOWS OF 37 AND 38 RESPECTIVELY. THE CURRENT WARMEST LOWS FOR GRAND ISLAND AND HASTINGS ARE 35 AND 38 DEGREES...WHICH WERE LAST RECORDED IN 1960. THAT SAID...IF LOWS THIS MORNING HOLD UP...WE COULD SEE TWO DAYS IN A ROW OF RECORD WARM LOW TEMPERATURES AS RECORD LOWS FOR FEBRUARY 7 ARE 33 AT KGRI AND 34 AT HSI. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 243 AM CST SAT FEB 7 2015 APPEARS TO BE DRY DURING THIS PERIOD SO THE MAIN CONCERN WILL BE ROLLER COASTER TEMPERATURES. BY SUNRISE SUNDAY MOST MODELS ARE PRETTY CONSISTENT IN TAKING THE SHORTWAVE TROUGH...THAT IS CURRENTLY JUST MOVING ONTO THE NORTHERN CALIFORNIA COAST...AND SLIDING IT OVER THE RIDGE AND PLACING IT JUST TO THE NORTHEAST OF OUR CWA. WITH THE PASSAGE OF THE WAVE...THE ROCKY MOUNTAIN RIDGE RE-AMPLIFIES PLACING OUR AREA IN NORTHWEST FLOW INTO MONDAY. LATEST OPERATIONAL RUNS OF THE GFS AND EC MODELS SIMILAR IN SHOWING NEXT UPSTREAM TROUGH MOVING ONTO THE NORTHWEST PACIFIC COAST DURING THE DAY ON MONDAY. BOTH MODELS MOVE THIS FEATURE ENE ACROSS THE NORTHERN PLAINS WHILE DIGGING A PIECE OF THE ENERGY OVER THE FOUR CORNERS REGION INTO WEDNESDAY. IF THIS WERE TO PASS IT WOULD BASICALLY RESULT IN BETTER PRECIPITATION CHANCES TO OUR NORTH AND SOUTH ASSOCIATED WITH THE MID LEVEL ENERGY WHILE LEAVING US DRY. BY THURSDAY AND FRIDAY THE RIDGE BUILDS IN OVER THE WESTERN HALF OF THE COUNTRY...AGAIN LIMITING OUR CHANCES FOR PRECIPITATION. THE DAILY TEMPERATURES ARE NOT QUITE AS STRAIGHT FORWARD. SUNDAY WILL STILL BE WELL ABOVE AVERAGE FOR THIS TIME OF YEAR BUT NOT QUITE AS WARM AS FORECAST FOR TODAY AS THE WINDS WILL HAVE MORE OF A NORTHWESTERLY COMPONENT ON SUNDAY. MONDAYS HIGHS WILL BE EVEN MORE OF A CHALLENGE AS A BACK DOOR COLD FRONT MOVES SOUTHWEST AND AFFECTS THE NORTHEAST HALF OF THE CWA. HIGHS ACROSS THE CWA WILL DIFFER BY 20 DEGREES WITH MID 60S IN OUR SOUTHWEST AND ONLY MID 40S IN THE NORTHEAST. TUESDAY LOOKS FAIRLY NICE WITH HIGHS IN THE 50S AND 60S BEFORE ANOTHER COLD FRONT PLOWS SOUTH LATE TUESDAY AFTERNOON. THUS WED AND THUR WILL BE ABOUT 20 DEGREES COLDER THAN WHAT WE SEE ON TUESDAY. HARD TO COMPLAIN TOO MUCH THOUGH AS THE HIGHS ON WED AND THU WILL ACTUALLY BE CLOSE TO WHAT WE SHOULD SEE FOR THIS TIME OF YEAR. BY NEXT FRIDAY ANOTHER WARMING TREND APPEARS TO BE IN STORE AS THE RIDGE IN THE WEST BUILDS IN. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1131 PM CST FRI FEB 6 2015 VFR CONDITIONS WILL PERSIST AT BOTH TERMINAL THROUGH THE PERIOD. WHILE THERE IS A SMALL CHANCE FOR SOME LIGHT BR FORMATION DURING THE EARLY MORNING HOURS SATURDAY...OPTED TO KEEP THIS OUT OF THE TAF AS WITH LIGHT WESTERLY WINDS THINK IT WILL BE VERY DIFFICULT FOR ANY FOG FORMATION. OTHERWISE...GENERALLY WESTERLY WINDS NEAR 10 KTS ARE EXPECTED THROUGH THE MORNING HOURS SATURDAY...WHICH SHOULD INCREASE SOME BY AFTERNOON AS GOOD HEATING WILL RESULT IN MIXING TO NEAR 850 MB. AS WE THEN TRANSITION INTO THE EVENING AND OVERNIGHT HOURS...WILL NEED TO MONITOR THE POTENTIAL FOR LLWS AS A NORTHWESTERLY LLJ NEAR 50KTS IS EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...EWALD AVIATION...ROSSI
Hazardous weather outlook, Feb 7, 2:57 AM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 257 AM CST SAT FEB 7 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080900- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 257 AM CST SAT FEB 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY VALUES AND GUSTY WEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE LOCAL AREA THIS AFTERNOON...PRIMARILY ALONG AND SOUTHWEST OF A LINE EXTENDING FROM ELWOOD NEBRASKA TO OSBORNE KANSAS. PLEASE SEE THE LATEST RED FLAG WARNING MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON...LOW RELATIVE HUMIDITY VALUES AND STRONG NORTHWEST WINDS WILL AGAIN RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS FOR AREAS PRIMARILY SOUTHWEST OF A LINE FROM ELWOOD NEBRASKA TO OSBORNE KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI/EWALD
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:59 PM CST | River Flood Warning | GID | Hall, Hamilton, Merrick | 38 hr |
Nearby
Red Flag Warnings in Kansas, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.